MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during an afib case where they are using an 8fr ultrasound ice catheter.They noticed an issue when they hook up the extension side arm for act.The sheath leaked when they drew back, they noticed air in the side port line.It was reported that they saw possible tears in the hemostatic valve.The patient was in good condition.The procedure outcome was a success.The blood loss was less than 250cc's.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update the h3 section and to provide the completed investigation results.Five unopened 9fr introducer sheaths were received for product evaluation.Two samples were subjected to visual inspection and no damage was seen on the devices.Supplier quality and operations engineering, along with personnel from manufacturing, were consulted to investigate the functionality of the device.It was determined that the device should be subjected to leak testing per the incoming inspection process.Both samples passed leak testing.Each sheath was then subjected to leak testing.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi.The setup was submerged underwater for approximately 30 seconds.No air bubbles were observed.A dilator for investigational purposes was then inserted into the sheath.This assembly was submerged in water, and air bubbles were observed for one sample and not the other.The dilator was re-inserted into the sheath that had air bubbles and the device was submerged in water again, no air bubbles were seen.It is possible the dilator was inserted-off center during the initial run of this leak test.To check for damage at the crosscut valve, the valve was dissected and observed under microscope.No damage was observed on the crosscut valve.The distal tip of the dilator had minor damage/deformation after being inserted into the sheath, prior to insertion there was no damage seen on the dilator tip.The sheath inner lumen did not have any damage or gross anomalies.Reviewed introducer kit ifu: "insert the dilator into the valve center of the sheath.Forced insertion of the dilator which misses the center of the sheath valve may cause damage, and result in blood leakage." based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.The investigation results verified that the returned unused devices were of the normal product.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9150451
Report Number1118880-2019-00270
Device Sequence Number16876094
Product Code DYB
UDI-Device Identifier00389701007502
UDI-Public00389701007502
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue NumberRSS902
Device Lot NumberXE03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR ULTRASOUND ICE CATHETER